Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Small child, foaming from mouth, like bubbles. Taking vyvanse medication. Causes?

HI Drs. I need help, my daughter is 10 yrs old and today she started spitting foam. her saliva seems to be foam? almost like she has little bubbles in her mouth. she has been doing this for about 5hrs now. she sayd nothing else is wrong. and I should mention the only medication she takes is Vyvanse 50 mg. but she has taken that for over a year and has not had this problem before. Thank you
Asked On : Fri, 7 Sep 2012
Answers:  1 Views:  360
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Pediatrician 's  Response
Hallo there I am sorry to hear about your daughter. Excessive salivation (drooling) is common in babies.

Most or all of them stop after 8yrs.Some children get problem with nerves and muscles.

They find trouble swallowing saliva. Drooling can affect face. chest and social embarracement.

Saliva is prouduced by three sets of glands inside mouth, drooling occurs because saliva is not swallowed

not due to excessive secretion. Treatment (1) Medical drugs which act through autonomic nervous

system to act on salivary glands to produce less saliva eg Glycopyrrolate, Scopalomine patches,

Artane(Trihexyphenidyl) either liquid or tablet form, Cogentin(Benzotropin mesylate) in tablet form

Surgery (i)Removal of part of salivery gland (ii)Laser therapy(iii)Radio therapy (iv)Botox tharapy.

Other eg Speech therapy to learn to close the lips Hypnotherapy. Using Bibs. I hope I answered your quiries. Kindest regards Dr. S.K.Mukherjee

Answered: Wed, 10 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor